MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW RA CATH KIT: 20 GA X 12 CM; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL INC. ARROW RA CATH KIT: 20 GA X 12 CM; WIRE, GUIDE, CATHETER
Model Number IPN036514
Medical Device Problem Codes Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Customer reported tightness inserting spring wire guide through introducer needle.The inserting clinician removed the wire and noticed it had appeared to have uncoiled.No patient harm reported.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one guide wire for evaluation.The needle was not returned.The guide wire was unraveled and showed evidence of use.Visual examination revealed the guide wire is unraveled close to the distal end.The distal end of the core wire is broken and protruding out of the coil wire.The distal j-bend is misshapen but intact.Microscopic examination of the guide wire confirmed the core wire was broken about 39 mm from the distal weld and that the weld was present at the end of the coil wire.The exposed core wire tips are pinched at the point of separation.Both welds appeared full and spherical.Visual inspection of the needle could not be performed as the needle was not returned.The broken core wire pieces measured 315 and 39 mm in length totaling 354 mm, which is within the specification of 350 - 355.6 mm per guide wire product drawing; therefore, no pieces of the core wire appear to be missing.The outside diameter of the guide wire measured 0.62 mm which is within the outer diameter specification of 0.610 - 0.635 mm per guide wire product drawing.The undamaged portions of the returned guide wire was functionally tested per the instructions for use (ifu) which states "insert tip of spring-wire guide through introducer needle into artery." the guide wire passed through a lab inventory 20 ga introducer needle with minimal resistance.A manual tug test confirmed that both welds were intact.A device history record review was performed on the guide wire and needle and no relevant manufacturing issues were identified.The instructions-for-use (ifu) provided with this product describes suggested techniques to minimize the likelihood of guide wire damage during use.The ifu states, "warning: to reduce the risk of spring-wire guide damage, do not retract spring-wire guide against edge of needle while in vessel." the report that the guide wire was unraveled was confirmed through examination of the returned sample.The guide wire core wire was broken about 39 mm from the distal weld.Dimensional inspection and a device history record review did not reveal any evidence of a manufacturing related issue.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 1.1 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event, however, the probable cause of guide wire and needle resistance could not be determined based upon the information provided and without the needle being returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW RA CATH KIT: 20 GA X 12 CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key13337963
Report Number9680794-2022-00020
Device Sequence Number11787334
Product Code DQX
UDI-Device Identifier30801902117367
UDI-Public30801902117367
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberIPN036514
Device Catalogue NumberNA-04550-1A
Device Lot Number13F21K0316
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2022
Supplement Date Received by Manufacturer02/16/2022
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown